Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 19, 2021, 7:42 PM MDT for Perkins County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 7:42 PM MDT (01:42 UTC)
- Expired
- Aug 19, 2021, 8:30 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 40
County Perkins County, NE
The radar
The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.2
The text
As transmitted.
188
WWUS83 KLBF 200142
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
842 PM CDT Thu Aug 19 2021
NEZ057>059-069-200230-
Chase NE-Perkins NE-Lincoln NE-Keith NE-
842 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Perkins, southeastern
Keith, northwestern Chase and western Lincoln Counties through 930 PM
CDT/830 PM MDT/...
At 841 PM CDT/741 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles south of Paxton to
near Grant to near Pleasant Valley. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grant, Sutherland, Hershey, Wallace, Madrid, Elsie, Lamar, Sutherland
Reservoir State Recreation Area, Chase, Grainton, Brandon, Coker,
O'Fallons and Birdwood.
This includes the following highways...
Highway 61 between mile markers 46 and 71.
Interstate 80 in Nebraska between mile markers 151 and 172.
Highway 83 near mile marker 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until midnight CDT/1100 PM MDT/ for
southwestern Nebraska.
&&
LAT...LON 4075 10205 4106 10138 4127 10094 4096 10075
4040 10205
TIME...MOT...LOC 0141Z 246DEG 31KT 4099 10136 4080 10167 4053 10214
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 19, 5:25 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 19, 5:25 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Thu Aug 19 2021 .SHORT TERM...(This evening through Friday night) Issued at 324 PM CDT Thu Aug 19 2021 The forecast concern in the short term will be the threat for strong to severe thunderstorms mainly this evening along with the potential for localized flooding this evening and overnight. A large upper trough currently extends across the Great Basin in the western U.S. with a closed low centered over northern Utah. Upper ridging extends across the central and eastern U.S. This upper trough will begin to move into the region tonight and will bring a southwesterly flow aloft. A disturbance is forecast to be across the western Panhandle and northeast CO late this afternoon and lift northeast during the evening and overnight hours. A southeasterly low level jet develops early evening and persists overnight. Surface low pressure centered from east central and southeast CO, will move into northwest KS late tonight. Deep layer wind shear near 35KT is expected at the time of storm onset late this afternoon. Regarding instability, MUCAPEs will range from 2500- 3500j/kg from late afternoon and evening through the overnight hours. Initial storm development look to multicell and discrete until mid evening will be surface based. Any discrete storms will have the potential become rotating storms with the possibility of a brief tornado or two. This looks mainly to be near and west of Highway 61. Otherwise storms are expected to congeal into one or two MCSs to move across the area overnight. This would pose a risk for mostly damaging winds and isolated large hail possible. All of western and north central NE is in a slight risk for severe thunderstorms for tonight. Given the indications of 1000-500mb thickness diffluence across western NE, and the presence of a persistent low level jet, sustained clusters of storms are expected and may train over the same areas for 2-3 hours. With PWAT, on the conservative end from 1.25-1.5 inches, locally heavy rainfall is likely. Current forecast has widespread QPF amounts from 0.75 to 1.25 inches north of a line from Hayes Center through Broken Bow. The main forecast change from previously is for higher POPs and QPFs forecast across southwest NE. The latest several HRRR runs and the 18Z NamNest indicate the heaviest rainfall amounts will be north of the surface low track to extend across much of southwest NE. This area will need to be monitored closely this evening and overnight for possible flooding as rainfall amounts could exceed 3 inches locally. Areas further north will also need to be monitored, however sandy soil should lessen flooding concerns over most of the Sandhills. On Friday, the upper trough axis will track through. Showers and thunderstorms will lingering in the morning, with a chance across the northeastern areas in the afternoon. Models have become more progressive with the main upper trough lifting it northeast across the Dakotas. SPC is forecasting a marginal risk for severe storms east of Highway 183, and this looks to be a concern mainly during the morning, as the cold front should be exiting far eastern zones by 18Z. Highs on Friday will be much cooler behind the front from the lower 70s northwest Sandhills to the lower 80s far southeast zones. Clear and cool Friday night as weak high pressure settles over the region. Lows from 45 to 55. .LONG TERM...(Saturday through Thursday) Issued at 324 PM CDT Thu Aug 19 2021 The main forecast focus in the long term will be return of warmer temperatures Sunday through Tuesday. A dry forecast Saturday. The models are in fairly good agreement bringing an upper trough into the Northern Plains Saturday night and moving into the western Great Lakes by Sunday evening. This will bring a 20-30 percent chances for showers/storms across portions of western NE during this timeframe. Looks dry again Monday into Tuesday with weak upper ridging and seasonal temperatures in the upper 80s to mid 90s. An upper trough is timed to cross the northern Plains again Wednesday and Thursday with low POPs and a cooldown to the upper 70s to mid 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 619 PM CDT Thu Aug 19 2021 As with the previous update, the TAF period remains active. For the terminals not yet seeing storms, winds are generally from the east southeast ahead of the line. Gusts up to 25 or even 30 kts are likely, and in fact some spots have already seen higher. Gusty, erratic winds are possible with any t-storm, which is reflected in KLBF's TAF. Still expecting southern terminals to experience ~4 hrs of spotty LLWS around 2-6Z. T-storms have started in the Panhandle and are moving to the ENE. Expecting to reach both terminals around 2-3Z or so. Severe storms are possible bringing hazards of heavy rainfall (that could reduce VIS at times), large hail, and damaging winds. Storms and showers are expected to linger through the morning, with reinvigoration in the afternoon possible, but confidence is not as high. Lastly, given the wetting from the storms, some low level fog and stratus are expected to develop in the early morning hours and reduce VIS across the Sandhills. Expecting LIFR and IFR conditions "at worst" for southern (KLBF) and northern (KVTN) terminals, respectively. CIGS and VIS should improve by late morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Sinclair
Hazardous weather outlook, Aug 19, 2:25 PM MDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Thu Aug 19 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Thu Aug 19 2021 /225 PM MDT Thu Aug 19 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected late today and into the overnight. Storms may become severe, with large hail (1 inch or more) and damaging winds (58 mph or more). Locally heavy rainfall is also possible and this may lead to localized flooding. An isolated tornado is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered storms are possible Friday, mainly near and east of HWY 183. Some storms may become severe across central Nebraska with small hail and strong winds. The threat for excessive rainfall and localized flooding will remain, as 2 inches or more of precipitation is possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information can be found on our website at www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 19, 4:50 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
450 PM MDT Thu Aug 19 2021
NEZ004-022-192330-
Sheridan NE-Garden NE-
450 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Garden
and south central Sheridan Counties through 530 PM MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Crescent Lake National Wildlife Refuge, or 24
miles southeast of Alliance, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wild Horse Flats, Patterson Lake, Lakeside, Tralnor Lake, Herman Lake
and Snow Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 5.
Highway 2 between mile markers 105 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4214 10247 4200 10218 4171 10262 4173 10264
4174 10264 4175 10266 4178 10268 4188 10268
TIME...MOT...LOC 2250Z 219DEG 27KT 4180 10263
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RobergSpecial weather statement, Aug 19, 5:00 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
500 PM MDT Thu Aug 19 2021
NEZ057-058-192345-
Perkins NE-Keith NE-
500 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Perkins
and southwestern Keith Counties through 545 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Big Springs, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala and Brule.
This includes the following highways...
Highway 61 between mile markers 76 and 90.
Interstate 80 in Nebraska between mile markers 112 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southwestern Nebraska.
&&
LAT...LON 4079 10205 4102 10205 4124 10179 4104 10158
TIME...MOT...LOC 2300Z 219DEG 27KT 4092 10203
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TaylorSpecial weather statement, Aug 19, 5:23 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
523 PM MDT Thu Aug 19 2021
NEZ004-023-094-200015-
Sheridan NE-Grant NE-Western Cherry NE-
523 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southwestern Cherry,
northwestern Grant and southeastern Sheridan Counties through 615 PM
MDT...
At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Ashby, or 42 miles southeast of Rushville, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This includes the following highways...
Highway 2 between mile markers 132 and 136.
Highway 61 between mile markers 170 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
west central Nebraska.
&&
LAT...LON 4199 10200 4216 10228 4263 10188 4233 10138
TIME...MOT...LOC 2322Z 221DEG 29KT 4218 10204
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerLocal storm report, Aug 19, 6:40 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD OGALLALA 41.13N 101.72W
08/19/2021 KEITH NE 911 CALL CENTER
NUMEROUS STREETS FLOODED IN OGALLALA.
&&
KROBERGLocal storm report, Aug 19, 7:28 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 N LAMAR 40.63N 101.98W
08/19/2021 M2.00 INCH CHASE NE NWS EMPLOYEE
&&
MELTZERSpecial weather statement, Aug 19, 7:42 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
842 PM CDT Thu Aug 19 2021
NEZ057>059-069-200230-
Chase NE-Perkins NE-Lincoln NE-Keith NE-
842 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Perkins, southeastern
Keith, northwestern Chase and western Lincoln Counties through 930 PM
CDT/830 PM MDT/...
At 841 PM CDT/741 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles south of Paxton to
near Grant to near Pleasant Valley. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grant, Sutherland, Hershey, Wallace, Madrid, Elsie, Lamar, Sutherland
Reservoir State Recreation Area, Chase, Grainton, Brandon, Coker,
O'Fallons and Birdwood.
This includes the following highways...
Highway 61 between mile markers 46 and 71.
Interstate 80 in Nebraska between mile markers 151 and 172.
Highway 83 near mile marker 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until midnight CDT/1100 PM MDT/ for
southwestern Nebraska.
&&
LAT...LON 4075 10205 4106 10138 4127 10094 4096 10075
4040 10205
TIME...MOT...LOC 0141Z 246DEG 31KT 4099 10136 4080 10167 4053 10214
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:02 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 6:13 PM MDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 19, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Aug 19, 6:50 PM MDT | Areal Flood Advisory | LBF | Arthur | 2 hr |
| Aug 19, 6:59 PM MDT | Areal Flood Advisory | LBF | Chase, Perkins | 2 hr |
| Aug 19, 7:13 PM MDT | Areal Flood Warning | LBF | Chase, Perkins | 24 hr |
| Aug 19, 7:39 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Aug 19, 8:14 PM MDT | Special Weather Statement | LBF | Chase | 46 min |
| Aug 19, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 19, 8:28 PM MDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Aug 19, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 50 min |
| Aug 19, 8:51 PM MDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln | 4 hr |
| Aug 19, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 19, 9:34 PM MDT | Special Weather Statement | LBF | Frontier, Hayes | 41 min |
| Aug 19, 9:41 PM MDT | Special Weather Statement | LBF | Dawson | 49 min |
| Aug 19, 10:22 PM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Aug 19, 10:28 PM MDT | Special Weather Statement | LBF | Frontier | 47 min |
| Aug 19, 10:32 PM MDT | Special Weather Statement | LBF | Chase | 43 min |
| Aug 19, 11:15 PM MDT | Special Weather Statement | LBF | Chase | 45 min |
| Aug 19, 11:58 PM MDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 20, 12:39 AM MDT | Areal Flood Warning | LBF | Chase, Hayes | 19 hr |
| Aug 20, 12:50 AM MDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 20, 12:56 AM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Aug 20, 2:12 AM MDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 20, 9:35 AM MDT | River Flood Advisory | LBF | Hayes | 10 hr |
| Aug 20, 1:40 PM MDT | River Flood Advisory | LBF | Lincoln | 24 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.